Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 66, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 28, 2008, 3:37 AM EDT for Franklin County, Nash County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2008, 3:37 AM EDT (07:37 UTC)
- Expired
- Aug 28, 2008, 5:41 AM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, NC, Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 57 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 280737 FFWRAH NCC069-127-281030- /O.NEW.KRAH.FF.W.0066.080828T0737Z-080828T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 337 AM EDT THU AUG 28 2008 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... NASH COUNTY IN CENTRAL NORTH CAROLINA FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 630 AM EDT * AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN SHOWERS AND ISOALTED THUNDERSTORMS THAT ARE CONTINUOUSLY MOVING OVER EASTERN FRANKLIN AND NORTHWESTERN NASH COUNTIES. * LOCATIONS THREATENED WITH FLOODING INCLUDE CENTERVILLE...CASTALIA AND AVENTON. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK ACTION. LAT...LON 3616 7792 3587 7818 3589 7828 3621 7811 $$ 14
2 follow-up statements
000 WGUS72 KRAH 280917 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 517 AM EDT THU AUG 28 2008 NCC069-280925- /O.CAN.KRAH.FF.W.0066.000000T0000Z-080828T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN NC- 517 AM EDT THU AUG 28 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN FRANKLIN COUNTY... HEAVY RAINS HAVE MOVED OUT OF FRANKLIN COUNTY. THE FLASH FLOOD WATCH FOR EASTERN FRANKLIN COUNTY HAS BEEN CANCELLED. LAT...LON 3616 7792 3587 7818 3589 7828 3621 7811 $$ 14
000 WGUS72 KRAH 280941 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 541 AM EDT THU AUG 28 2008 NCC127-281000- /O.CAN.KRAH.FF.W.0066.000000T0000Z-080828T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NASH NC- 541 AM EDT THU AUG 28 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN NASH COUNTY... THE FLASH FLOOD WARNING FOR WESTERN NASH COUNTY HAS BEEN CANCELLED. SOME BRIEF HEAVY RAINS ARE STILL POSSIBLE EARLY THIS MORNING... PRODUCING SOME TEMPORARY PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD BE ON THE ALERT FOR THIS POTENTIAL DANGER DURING THE MORNING COMMUTE. LAT...LON 3616 7792 3587 7818 3589 7828 3621 7811 $$ 14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:10 AM EDT, 27 minutes earlier.
Area forecast discussion, Aug 28, 3:10 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 AM EDT THU AUG 28 2008 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST INTO SATURDAY...ALTHOUGH WIDESPREAD HEAVY RAINS ARE NOT EXPECTED. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 AM... DEEP TROPICAL MOISTURE EXITING CENTRAL NORTH CAROLINA TO THE NORTH AT THIS TIME. WITH PRECIPITABLE WATERS FALLING BELOW 1.5 INCHES AND THE WIND FIELD WEAKENING... THUNDERSTORM ACTIVITY SHOULD MOSTLY BE CONFINED TO THE AFTERNOON AND EVENING TODAY. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 240 AM... BROAD MID AND UPPER LEVEL TROUGH WEAKENS FOR FRIDAY AND SATURDAY... BUT ENOUGH MOISTURE PERSISTS TO KEEP SMALL RAIN CHANCES IN THE FORECAST...MAINLY AFTERNOONS. AFTERNOON HIGHS ABOVE NORMAL AT 85 TO 90. MORNING LOWS 65 TO 70. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 315 AM THURSDAY... A LINGERING CHANCE OF SHOWERS MAINLY IN THE SOUTH SUNDAY... OTHERWISE HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY BRINGING DRIER AIR IN FROM THE NORTH... SPREADING SOUTH BY MONDAY. DRY CONDITIONS SHOULD PREVAIL THROUGH MIDWEEK. HIGHS WILL BE IN THE MID TO UPPER 80S. LOWS WILL BE IN THE 60S. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... AS OF 300 AM THURSDAY... IFR TO LIFR CEILINGS WITH MVFR TO IFR VISIBILITIES WILL PERSIST THROUGH THE OVERNIGHT HOURS IN RESPONSE TO LINGERING MOISTURE FROM EARLIER RAIN... AND CONTINUING SHOWERS IN THE NORTHEAST. CEILINGS WILL GRADUALLY LIFT BY LATE MORNING TO EARLY AFTERNOON TO IFR/MVFR WITH VFR VISIBILITIES. PERSISTENT BOUNDARY ACROSS THE AREA... COMBINED WITH MOIST NORTHEAST FLOW WILL AID IN AT LEAST SCATTERED SHOWERS AND STORMS AGAIN THURSDAY AND THURSDAY NIGHT. EARLY MORNING STRATUS AND FOG WILL ALSO BE A POSSIBILITY. TROUGHS/FRONT APPROACHING AND MOVING THROUGH THE REGION FRIDAY THROUGH EARLY SUNDAY MORNING WILL GIVE A CHANCE FOR ISOLATED SHOWERS AND STORMS. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY BRINGING DRIER AIR IN FROM THE NORTH... SPREADING SOUTH BY MONDAY... RETURNING VFR CONDITIONS TO MOST OF THE TAF AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 28, 3:22 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 322 AM EDT THU AUG 28 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-290930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 322 AM EDT THU AUG 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 28, 12:40 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1240 AM EDT THU AUG 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD BUTNER 36.14N 78.77W
08/27/2008 GRANVILLE NC LAW ENFORCEMENT
GATE 1 ROAD WAS REPORTED FLOODED BY LAW ENFORCEMENT...
NEAR I-85.
&&
BSDLocal storm report, Aug 28, 1:45 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
145 AM EDT THU AUG 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM TORNADO 5 NNE FREMONT 35.60N 77.93W
08/28/2008 WILSON NC PUBLIC
SEVERAL TREES REPORTED AND DOWN AND A BASKETBALL GOAL
BLOWN OVER ALONG SOUTH BEAVER DAM ROAD... JUST NORTH OF
THE WAYNE/WILSON COUNTY LINE.
&&
BSDLocal storm report, Aug 28, 1:47 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
147 AM EDT THU AUG 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM TORNADO 5 NNE FREMONT 35.60N 77.93W
08/28/2008 WILSON NC PUBLIC
SEVERAL TREES REPORTED DOWN AND A BASKETBALL GOAL BLOWN
OVER ALONG SOUTH BEAVER DAM ROAD... JUST NORTH OF THE
WAYNE/WILSON COUNTY LINE.
&&
BSDLocal storm report, Aug 28, 2:01 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
201 AM EDT THU AUG 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM TORNADO 4 NE FREMONT 35.58N 77.93W
08/28/2008 WAYNE NC LAW ENFORCEMENT
A LARGE BARN WAS DESTROYED NEAR THE WAYNE/WILSON COUNTY
LINE... IN WAYNE COUNTY ALONG AYCOCK CHURCH ROAD.
&&
BSDLocal storm report, Aug 28, 2:13 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
213 AM EDT THU AUG 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM FLASH FLOOD 2 NE FUQUAY-VARINA 35.61N 78.78W
08/28/2008 WAKE NC COUNTY OFFICIAL
SUNSET LAKE ROAD FLOODED... NCDOT ON THE SCENE.
&&
BSDSpecial weather statement, Aug 28, 2:22 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 222 AM EDT THU AUG 28 2008 NCZ010-011-027-028-043-280715- EDGECOMBE-HALIFAX-NASH-WARREN-WILSON- 222 AM EDT THU AUG 28 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...HALIFAX...NASH... EDGECOMBE AND WILSON COUNTIES THROUGH 315 AM EDT... AT 224 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF LITTLETON TO MACCLESFIELD... OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF WARRENTON TO 8 MILES NORTHWEST OF FARMVILLE...MOVING NORTH AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... PINETOPS... LITTLETON...WHITAKERS...TARBORO...PRINCEVILLE...ENFIELD. GUSTY WINDS OF 30 MPH...VERY HEAVY RAINFALL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:15 PM EDT | Flash Flood Warning | RAH | Durham, Orange, Person | 3 hr |
| Aug 27, 9:13 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Moore, Scotland | 3 hr |
| Aug 27, 9:25 PM EDT | Flash Flood Warning | RAH | Harnett, Lee, Moore | 3 hr |
| Aug 27, 9:38 PM EDT | Flash Flood Warning | RAH | Durham, Granville, Person | 3 hr |
| Aug 27, 10:29 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange, Wake | 3 hr |
| Aug 28, 12:02 AM EDT | Flash Flood Warning | RAH | Person | 3 hr |
| Aug 28, 12:19 AM EDT | Flash Flood Warning | RAH | Harnett, Wake | 81 min |
| Aug 28, 12:38 AM EDT | Flash Flood Warning | RAH | Granville, Person | 2 hr |
| Aug 28, 1:10 AM EDT | Tornado Warning | RAH | Wilson | 35 min |
| Aug 28, 1:20 AM EDT | Areal Flood Advisory | RAH | Nash, Wayne, Wilson | 64 min |
| Aug 28, 1:49 AM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 80 min |
| Aug 28, 12:44 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Wilson | 91 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.